Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suggest treatment for chronic cellulitis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1418 Questions
Question
I thought I was going to get an answer regarding cellulitis, not cancer. I had cellulitis maybe 10 years ago and I have it again. I am taking antibiotics '' since Friday. My lower legs remain red and swollen.
Fri, 27 Apr 2018 in Skin Hair and Nails
 
 
Answered by Dr. Saddiq Ulabidin 3 hours later
Brief Answer:
May need to switch antibiotics and get a Doppler

Detailed Answer:
Hi! Welcome to Healthcaremagic! I have gone through your query and I will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history and discription as you have shared, it can be cellulitis but for further reassurance you need to exclude other causes of leg swllellig specially veinous and arterial blockages and then can be made by a vascular surgeons review and detailed lower limb examination and pulses review as well as Doppler ultrasound if needed.

If it's excluded and the examination proves it to be cellulitis, the other supportive measures like wrapping it with crept bandage and limb elevation may help to recover more quickly than otherwise with simple antibiotics and if you had been using it for a week it may need to be swicthed to a better Gram positive coverage like penicillin derivatives or quinolones like moxyfloxacin and in case of any ooze through the wound or skin, the cultures can be sent to confirm the type of organsim responsible and antibiotics it will respond to. Along with it the OTc analgesics like ibuprofen can be used.

Wishing you a speedy recovery. Hope this has answered your question. In case of any further query, feel free to ask. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor